Question 21 A 34-year-old male patient is prescribed methimazole (MMI). The nurse will advise him to report which of the following immediately?
B) Intolerance to cold
C) Loss of appetite
D) Epigastric distress
Question 22 A male patient is to begin glyburide (Diabeta) for type 2 diabetes. Before the drug therapy begins, a priority action by the nurse will be to assess the patient’s
A) blood pressure
B) potassium level
C) use of alcohol
D) use of salt in his diet
Question 23 A 43-year-old woman was diagnosed with multiple sclerosis 2 years ago and has experienced a recent exacerbation of her symptoms, including muscle spasticity. Consequently, she has been prescribed Dantrolene (Dantrium). In light of this new addition to her drug regimen, what teaching point should the woman’s nurse provide?
A) “This will likely relieve your muscle spasms but you’ll probably develop a certain amount of dependence on the drug over time.”
B) “We’ll need to closely monitor your blood sugar levels for the next week.”
C) “There’s a small risk that you might experience some hallucinations in the first few days that you begin taking this drug.”
D) “You might find that this drug exacerbates some of your muscle weakness while it relieves your spasticity.”
Question 24 A nurse is instructing a patient who was recently diagnosed with multiple sclerosis about dantrolene (Dantrium). The patient is a 38-year-old-male and the foreman for a construction company. In order to minimize one important adverse effect of the drug, the nurse will give the patient which of the following instructions?
A) Eat a high-protein diet
B) Decrease the dosage if any adverse effect is experienced
C) Wear appropriate clothing and sunscreen whenever he is in direct sunlight
D) Have a complete blood cell count done weekly
Question 25 A 40-year-old woman with a diagnosis of fibromyalgia has been prescribed cyclobenzaprine (Flexeril) as an adjunct to her existing drug regimen. What nursing diagnosis should the nurse prioritize when updating the nursing care plan for this patient?
A) Risk for Injury related to CNS depressant effects
B) Diarrhea related to anticholinergic effects
C) Altered Nutrition, Less than Body Requirements, related to appetite suppression
D) Impaired Swallowing related to increased muscle tone
Question 26 A 70-year-old woman who is on long-term ibuprofen therapy for osteoarthritis has returned to the clinic for her regular 6-month visit. In the last couple of months, she has been having increasing periods of abdominal pain. The nurse suspects that this pain may be related to
B) peptic ulcer disease or gastritis
C) interstitial nephritis
Question 27 A 13-year-old patient has juvenile arthritis. He has recently had oral surgery and was told by the surgeon to take aspirin for the pain. The nurse will monitor for which of the following?
C) Aplastic anemia
Question 28 A nurse is caring for a 61-year-old man who has had a severe attack of gout while in the hospital for food poisoning. The nurse administers colchicine intravenously in order to
A) avoid aggravating the gastrointestinal tract
B) ensure quick distribution of the drug
C) prevent the risk of infection or bleeding
D) minimize the risk of depressed bone marrow function
Question 29 A 66-year-old woman has experienced a significant decline in her quality of life as a result of worsening rheumatoid arthritis. Her physician has prescribed etanercept and the nurse is responsible for facilitating this new aspect of the patient’s drug regimen. This will involve the administration of
A) daily, outpatient intravenous therapy
B) daily, oral administration
C) weekly subcutaneous injections
D) weekly administration of an enteric coated tablet
Question 30 A clinic nurse is following a 9-year-old boy who is taking somatropin. Which of the following will the nurse monitor periodically?
A) Antidiuretic hormone (ADH) levels
D) Water retention